Alert archive / Michigan / River Flood Advisories in 2011
River Flood Advisory 151, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood advisory at Jul 29, 2011, 10:34 AM EDT for Eaton County, Michigan. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2011, 10:34 AM EDT (14:34 UTC)
- Expired
- Aug 2, 2011, 10:39 AM EDT
- In force
- 4 days
- Issued by
- NWS Grand Rapids, MI
County Eaton County, MI
The radar
The Grand Rapids radar (KGRR), 67 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Eaton Rapids (ETNM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood advisory went out at Jul 29, 7:24 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 29, 7:24 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 724 AM EDT FRI JUL 29 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(454 AM EDT FRI JUL 29 2011) WITH THE COLD FRONT PUSHING SOUTH OF INTERSTATE 80 THIS MORNING...A LARGE HIGH PRESSURE SYSTEM FROM THE NORTHERN PLAINS WILL MOVE INTO MICHIGAN THIS AFTERNOON AND THEN MOVE SLOWLY EAST ACROSS MICHIGAN SATURDAY AND THEN TOWARD NEW ENGLAND ON SUNDAY. THIS WILL BRING CLEARING SKIES TO THE AREA BY LATE MORNING AND THEN PROVIDE A WARM AND SUNNY WEEKEND FOR ALL IN SOUTHWEST LOWER MICHIGAN. && .SHORT TERM...(454 AM EDT FRI JUL 29 2011) (TONIGHT THROUGH SUNDAY) THE ONLY REAL ISSUE IS HOW QUICKLY DOES THE RAIN END OVER THE SOUTHERN COUNTIES THIS MORNING. LOOKING AT THE WATER VAPOR LOOPS IT IS CLEAR A LARGE AREA OF SUBSIDENCE IS MOVING INTO MICHIGAN FROM THE WEST. THAT WILL CLEAR THE SKIES FROM NORTHWEST TO SOUTHEAST TODAY. THEN WITH THE SURFACE HIGH OVERHEAD SATURDAY EXPECT MOSTLY CLEAR SKIES AND WARM TEMPERATURES. THE HIGH MOVES OFF TO THE EAST SUNDAY WINDS WILL TURN TO THE SOUTH AND BRING HOT WEATHER BACK TO THE AREA. && .LONG TERM...(454 AM EDT FRI JUL 29 2011) (SUNDAY NIGHT THROUGH THURSDAY) THERE ARE TWO SYSTEMS WE ARE WATCHING IN THE LONG TERM FORECAST. FIRST IS THE DIGGING SHORTWAVE ASSOCIATED WITH THE EXIT REGION POLAR JET DIVING TOWARD SOUTHERN LAKE MICHIGAN MONDAY MORNING. THAT WOULD BRING A PERIOD OF THUNDERSTORMS TO THE AREA SUNDAY NIGHT INTO EARLY MONDAY. THEN THERE IS ANOTHER PACIFIC SHORT WAVE IN THE FLOW THAT RIDES OVER THE UPPER RIDGE AND HEADS EAST ACROSS SOUTHERN CANADA WEDNESDAY INTO THURSDAY. THAT TOO COULD BRING SOME THUNDERSTORMS TO THE AREA. OTHER THAN THAT THE LARGE UPPER LEVEL HIGH THAT HAS DOMINATED THE WEATHER FOR THE CONUS MOST OF THIS SUMMER WILL RETROGRADE FROM THE EAST COAST TO MID WEST EARLY THIS COMING WEEK. THAT WILL PUT SOUTHWEST MICHIGAN ON THE EDGE OF THE POLAR JET. WHICH IN TURN MEANS A SYSTEM WILL MOVE THROUGH THE AREA ABOUT EVERY 36 TO 48 HOURS. WITH THE CORE OF THE JET NORTH OF THE CANADIAN BORDER THIS COMING WEEK... THAT MEANS ABOVE NORMAL TEMPERATURES WILL PREVAIL. && .AVIATION...(724 AM EDT FRI JUL 29 2011) THE RAIN HAS FOR THE MOST PART ENDED (WILL END IN JXN BY 13Z). AN AREA OF LOW CEILING HAS DEVELOPED BETWEEN INTERSTATE 96 AND INTERSTATE 94. VERTICAL MIXING CAUSED BY THE COOLER AIR ALOFT MOVING IN WILL MIX DRY AIR ALOFT WITH THE MOIST AIR NEAR THE GROUND AND CLEAR THE SKY. THIS SHOULD HAPPEN BTW 15Z AND 18Z. HIGH PRESSURE AND LIGHT WINDS WILL MOVE IN TONIGHT. THERE WILL LIKELY BE SOME FOG AGAIN TONIGHT BUT TO KEEP THE TAF SIMPLE I DID NOT INCLUDE IT IN THESE TAFS. && .MARINE...(454 AM EDT FRI JUL 29 2011) WITH THE COLD FRONT THROUGH AND HIGH PRESSURE DOMINATING THE WEATHER OVER THE GREAT LAKES THIS WEEKEND... WAVES WILL FOR THE MOST PART BE 1 FOOT OR LESS AND SKIES MOSTLY CLEAR FROM LATE THIS AFTERNOON INTO SUNDAY AFTERNOON. && .HYDROLOGY...(454 AM EDT FRI JUL 29 2011) THE RAINS HAVE FOR THE MOST PART ENDED. SINCE WE HAVE FLASH FLOOD WARNINGS OR FLOOD ADVISORIES IN EFFECT FOR JUST ABOUT ALL THE COUNTIES WE HAD THE WATCH OUT FOR... I DROPPED THE FLOOD WATCH. THESE OTHER PRODUCTS WILL TAKE CARE OF WHAT THREAT REMAINS. GIVEN THE 2 TO 6 INCHES OF RAIN YESTERDAY AND 1 TO 4 INCHES THAT FELL LATE LAST NIGHT AND THIS MORNING THERE WILL BE SOME HYDRO ISSUES FOR A AT LEAST A FEW DAYS ANYWAY (LARGER RIVER POINTS). && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: WDM AVIATION: WDM MARINE: WDM HYDROLOGY: WDM
Hazardous weather outlook, Jul 29, 9:04 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 904 AM EDT FRI JUL 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-301315- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 904 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREA WATERWAYS WILL CONTINUE TO POSE A FLOODING HAZARD TODAY AND TONIGHT. IN ADDITION...SOME STANDING WATER ON AREA ROADWAYS WILL CONTINUE TO BE A THREAT THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME AREA WATERWAYS WILL CONTINUE TO RUN HIGH AND POSE A FLOODING THREAT THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-301315- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 904 AM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 29, 7:18 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
718 AM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HEAVY RAIN 4 WNW HOLLAND 42.81N 86.18W
07/29/2011 M1.25 INCH OTTAWA MI CO-OP OBSERVER
24 HOUR TOTAL
&&
GWETZELLocal storm report, Jul 29, 7:33 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
733 AM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN COOPER 42.38N 85.61W
07/29/2011 M2.70 INCH KALAMAZOO MI PUBLIC
RAINFALL TOTAL FROM THURSDAY AT 10 PM UNTIL TODAY AT 7
AM.
0645 AM HEAVY RAIN 2 W WAYLAND 42.67N 85.68W
07/29/2011 M1.69 INCH ALLEGAN MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NE LANSING 42.76N 84.52W
07/29/2011 M1.72 INCH INGHAM MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 SSW LANSING 42.71N 84.56W
07/29/2011 M2.00 INCH INGHAM MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 W JACKSON 42.25N 84.47W
07/29/2011 M1.82 INCH JACKSON MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 NNE PAW PAW 42.26N 85.87W
07/29/2011 M2.24 INCH VAN BUREN MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN DIMONDALE 42.65N 84.65W
07/29/2011 M2.90 INCH EATON MI CO-OP OBSERVER
24 HOUR TOTAL
&&
GWETZELLocal storm report, Jul 29, 7:53 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 AM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 W EATON RAPIDS 42.51N 84.69W
07/29/2011 M4.13 INCH EATON MI COCORAHS
24 HOUR TOTAL
&&
GWETZELLocal storm report, Jul 29, 8:16 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
816 AM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN HASTINGS 42.65N 85.29W
07/29/2011 M4.00 INCH BARRY MI CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 ENE BROOKLYN 42.12N 84.21W
07/29/2011 M2.68 INCH JACKSON MI CO-OP OBSERVER
24 HOUR TOTAL
&&
GWETZELLocal storm report, Jul 29, 8:38 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN LANSING 42.74N 84.55W
07/29/2011 M2.17 INCH INGHAM MI AMATEUR RADIO
24 HOUR TOTAL
&&
GWETZELLocal storm report, Jul 29, 8:45 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
845 AM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 W RICHLAND 42.38N 85.49W
07/29/2011 E3.05 INCH KALAMAZOO MI PUBLIC
RAINFALL FROM 10 PM THURSDAY UNTIL 830 THIS MORNING.
&&
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:54 PM EDT | River Flood Advisory | GRR | Kent | 6 days |
| Jul 28, 8:54 PM EDT | River Flood Advisory | GRR | Ingham | 50 hr |
| Jul 28, 8:58 PM EDT | River Flood Advisory | GRR | Kalamazoo | 63 hr |
| Jul 28, 9:40 PM EDT | River Flood Warning | GRR | Ingham | 4 days |
| Jul 28, 10:24 PM EDT | Special Weather Statement | GRR | Kalamazoo | 66 min |
| Jul 28, 11:12 PM EDT | Special Weather Statement | GRR | Barry | 63 min |
| Jul 29, 12:26 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Eaton, Van Buren | 94 min |
| Jul 29, 12:44 AM EDT | Flash Flood Warning | GRR | Allegan, Barry, Eaton, Ingham | 8 hr |
| Jul 29, 12:59 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 29, 1:15 AM EDT | Special Weather Statement | GRR | Kalamazoo, Van Buren | 90 min |
| Jul 29, 1:30 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 33 min |
| Jul 29, 1:45 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 45 min |
| Jul 29, 1:53 AM EDT | Special Weather Statement | GRR | Calhoun, Ingham, Jackson | 97 min |
| Jul 29, 2:13 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 65 min |
| Jul 29, 2:49 AM EDT | Special Weather Statement | GRR | Ingham | 56 min |
| Jul 29, 3:51 AM EDT | Areal Flood Advisory | GRR | Calhoun, Jackson, Kalamazoo, Van Buren | 12 hr |
| Jul 29, 8:41 AM EDT | River Flood Advisory | GRR | Ingham | 75 min |
| Jul 29, 8:41 AM EDT | River Flood Advisory | GRR | Clinton | 14 hr |
| Jul 29, 9:52 AM EDT | River Flood Warning | GRR | Ingham | 13 hr |
| Jul 29, 9:52 AM EDT | River Flood Warning | GRR | Barry | 4 days |
| Jul 29, 10:34 AM EDT | River Flood Advisory | GRR | Kent | 36 hr |
| Jul 29, 10:34 AM EDT | River Flood Advisory | GRR | Kent | 36 hr |
| Jul 29, 10:34 AM EDT | River Flood Advisory | GRR | Kent | 5 days |
| Jul 29, 10:34 AM EDT | River Flood Advisory | GRR | Ingham | 60 hr |
| Jul 29, 10:34 AM EDT | River Flood Advisory | GRR | Calhoun | 12 hr |
| Jul 29, 10:34 AM EDT | River Flood Advisory | GRR | Kalamazoo | 12 hr |
| Jul 29, 10:34 AM EDT | River Flood Advisory | GRR | Allegan | 36 hr |
Nearby
River Flood Advisories in Michigan, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.